MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that when opening the bile guide to insert it into the papillotome, it was noticed that there was a portion of it without the cover.There were no problems with the patient.Another bile guide used.The procedure outcome was not reported.The final patient impact was not harmed.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: age & date of birth: requested, not provided a3: patient sex: requested, not provided a4: weight: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e1: initial reporter name : unknown e2: health professional: unknown e3: occupation: unknown the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the product with the involved product code/manufacturing lot of november 2022 (2yk) confirmed that there was not any anomaly leading to the complaint in them.A search of the complaint file found no other similar report of the product with the involved product code/lot number from other facilities.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
H6: investigation findings - code 3211 is based upon the evaluation of user facility information and the investigation of the images received; code 3221 is based upon no sample returned.The actual sample was not available; however, images were provided.From the provided images, it was confirmed that "there was a portion of it without the cover" described in the complaint form was located in the center of actual sample and spanned approximately 25mm.There is a section in the vicinity of the joint of wire on the involved product (approximately 1330mm - 1355mm from the distal end) that is not coated with ptfe.It was inferred that "there was a portion of it without the cover" described in the complaint form was likely to be an uncoated section in the vicinity of the joint, which exists due to the manufacturing process.The manufacturing record and the shipping inspection record of the product with the lot of november 2022 (2yk), no anomaly was found.No other similar report from other facilities was found.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.From the provided images, it was inferred that the portion described in the complaint form was likely to be an uncoated section in the vicinity of the joint of wire.However, since investigation of the actual sample could not be performed, it was not possible to identify the cause of occurrence.Relevant instructions for use (ifu) reference: "before use, prepare and inspect the instrument as instructed below.Should the slightest irregularity be suspected, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient.".
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
SINGLE USE GUIDEWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18168533
Report Number9681834-2023-00243
Device Sequence Number15140461
Product Code OCY
UDI-Device Identifier04953170282867
UDI-Public04953170282867
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue NumberOL-XS35453M
Device Lot Number2YK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer01/29/2024
02/10/2025
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date02/23/2024
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown